Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 9999, NWS Flagstaff, AZ

January 11, 20074 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 11, 2007, 4:45 AM MST for 4 counties in Arizona. It took effect at Jan 11, 2007, 8:46 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2007, 4:45 AM MST (11:45 UTC)
In effect from
Jan 11, 2007, 8:46 AM MST
Expired
Jan 11, 2007, 8:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:45 AM MST, 1 hour earlier.

Area forecast discussion, Jan 11, 3:45 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST FRI JAN 11 2007

.SYNOPSIS...EXPECT GUSTY WINDS TO CONTINUE OVER MUCH OF THE AREA
TODAY AHEAD OF A STRONG AND COLD PACIFIC STORM SYSTEM. THIS SYSTEM
WILL BRING MUCH COLDER TEMPERATURES TODAY INTO THE WEEKEND ALONG
WITH SNOW AND LOW ELEVATION RAIN TO NORTHERN ARIZONA. EXPECT THE
COLDEST TEMPERATURES OF THE SEASON BY MONDAY MORNING.

&&

.DISCUSSION...VERY STRONG COLD FRONT IS MOVING THOUGH NEVADA AND
UTAH THIS MORNING. SNOW HAS BEEN FALLING AT THE RATE OF ABOUT 1/2
INCH AN HOUR IN CEDAR CITY JUST BEHIND THE FRONT. THE FRONT MOVED
THROUGH ST GEORGE AT ABOUT 930Z THIS MORNING. THERE IS WIND ADVISORY
FOR THE WESTERN MOGOLLON RIM AND THE KAIBAB PLATEAU THROUGH NOON
...MAINLY FOR THE DOWNSLOPE REGIONS WHERE GUSTS NEAR 55 MPH WILL BE
POSSIBLE. AS THE FRONT MOVES THROUGH...THE WIND ADVISORY WILL CHANGE
TO A SNOW AND BLOWING SNOW ADVISORY FOR MUCH OF THE AREA ABOVE 5500
FEET. ALSO A WIND ADVISORY IN EFFECT TODAY FOR MUCH OF THE LOWER
ELEVATION AREAS NORTH OF THE MOGOLLON RIM NOT ALREADY COVERED BY THE
SNOW AND BLOWING SNOW ADVISORY.

PREVIOUS DISCUSSION...
EXPECT SIGNIFICANT HGHT FALLS WITH THIS SYSTEM AND LARGE SCALE
ADIABATIC COOLING ALOFT. DIVQ FIELDS SHOW AN EXTENDED PERIOD OF
UPWARD FORCING ACROSS NRN AZ FROM THIS AFTERNOON UNTIL MID DAY
SATURDAY. OROGRAPHIC COMPONENT WILL ALSO BE VERY STRONG WITH 40-50
KNOTS OF WIND IN THE 850-500 MB LAYER. LAPSE RATES WILL BE FAIRLY
STABLE IN THE EARLY STAGES BUT WILL BECOME UNSTABLE LATER. MODELS
HAVE BEEN FAIRLY CONSISTENT DEPICTING A SHALLOW MOIST LAYER WITH
THIS SYSTEM. THIS WILL RESULT IN SATURATED LAYERS INITIALLY NOT
REACHING INTO THE -10 TO -20C REGION WHERE THE ICE AND SNOW GROWTH
PROCESS CAN BE ENHANCED. BY SATURDAY MORNING...A DEEP COLD POOL AND
SOME ENHANCEMENT OF THE BNDY LAYER MOISTURE WILL ALLOW THE SATURATED
LAYER TO EXTEND UPWARD INTO THIS FAVORED SNOW PRODUCTION REGION. THE
COMBINATION OF STRONG SYNOPTIC UPWARD MOTION...STRONG OROGRAPHICS...
AND FAVORABLE LAPSE RATES AND MOISTURE WILL RESULT IN MODERATE
SNOWFALL ACCUMULATIONS OVER THE HIGHER TERRAIN. THE LATEST GFS
FORECAST INDICATES A SIGNIFICANT FRONTOGENETICAL PRECIP BAND LOCATED
OVER WESTERN COCONINO AND NW YAVAPAI COUNTIES FOR MUCH OF THE DAY
FRIDAY. THIS WILL HAVE TO BE WATCHED AS A FOCUS FOR HEAVIER SNOW.
EARLIER SHIFT ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR THE HIGHER
TERRAIN AREAS OF NORTHERN AZ FROM NOON FRIDAY THROUGH NOON SATURDAY.
NOT PLANNING ANY CHANGES TO THIS FOR NOW.

LONG TERM...VERY COLD AND DRY AIR WILL MOVE OVER THE STATE ON SUNDAY
LEADING TO THE COLDEST LOW TEMPERATURES OF THE SEASON BY MONDAY
MORNING. A DRY SHORT WAVE CLIPS THE NORTHERN PART OF THE STATE ON
MONDAY AND WILL REINFORCE THE COLD AIR. HIGH TEMPERATURES ABOVE 6000
FEET WILL LIKELY REMAIN IN THE 30S FOR MOST OF NEXT WEEK.

&&
.AVIATION...FOR THE 12Z PACKAGE...AN APPROACHING STORM SYSTEM WILL
BRING PROGRESSIVELY LOWER CEILINGS TO THE AREA THROUGH
18Z...ESPECIALLY OVER HIGHER TERRAIN AREAS. BY 18Z...AREAS OF IFR
AND MVFR CEILINGS WILL BE COMMON AT ELEVATIONS OVER 6 KFT MSL...WITH
HIGHER CEILINGS IN THE LOWER VALLEYS. AS LOW CEILINGS
DEVELOP...SCATTERED RAIN AND SNOW SHOWERS WILL ALSO DEVELOP...WITH
SNOW LEVELS INITIALLY NEAR 5500 FEET FALLING TO MOST VALLEY FLOOR
LOCATIONS BY 00Z SATURDAY. SOUTHWESTERLY WINDS WILL GENERALLY RANGE
FROM 15 TO 25 KTS FOR THE NEXT 24 HOURS...WITH AREAS OF MUCH
STRONGER WINDS NORTHEAST OF HIGHER PEAKS...AND IN THE LITTLE
COLORADO RIVER VALLEY AFTER 17Z TODAY. EXPECT WIDESPREAD MVFR TO IFR
CONDITIONS TO CONTINUE EARLY INTO SATURDAY MORNING EAST OF TWEB RTE
390. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON MST FRIDAY FOR ZONES AZZ004-005-015.

SNOW AND BLOWING SNOW ADVISORY NOON FRIDAY THROUGH NOON SATURDAY FOR
ZONES AZZ004-006-008-011-015>017-039.

A WIND ADVISORY 1000 AM TO 600 PM ZONES 012>014-040

&&

MAS/TC
Hazardous weather outlook, Jan 10, 4:00 PM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 PM MST WED JAN 10 2007

AZZ004>018-037>040-110700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
400 PM MST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A WEAK LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS ARIZONA
OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL BE OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS TONIGHT AND EARLY THURSDAY.
ELSEWHERE...LITTLE OR NO PRECIPITATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEEP LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST
WINDS TO NORTHERN ARIZONA ON THURSDAY AND FRIDAY. SUSTAINED
SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM SYSTEM.

IN ADDITION TO THE STRONG WINDS...THIS SYSTEM HAS THE POTENTIAL OF
PRODUCING MODERATE SNOWFALL ACCUMULATIONS. THE MOST FAVORABLE PERIOD
FOR ACCUMULATING SNOWFALL APPEARS TO BE FROM LATE FRIDAY THROUGH
EARLY SATURDAY. A SNOW ADVISORY OR WINTER STORM WATCH FOR PORTIONS
OF NORTHERN ARIZONA MAY BE REQUIRED.

MONITOR YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS DEVELOPING
WINTER WEATHER SITUATION. UPDATES ARE ALSO AVAILABLE ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:14 AM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai38 hr
Jan 11, 4:16 PM MSTSnow and Blowing Snow AdvisoryFGZApache, Coconino, Navajo, Yavapai36 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.